• question-icon

    What causes blood in urine with painful urination?

default
Posted on Fri, 3 Jun 2016 in Urinary and Bladder Problems
Question: My sister, 59 years old, has bleeding while urinating. She shakes and has pain . What might this be?
doctor
Answered by Dr. Yogesh D 8 minutes later
Brief Answer:
Bleeding while passing urine is a serious condition, consult urologist.

Detailed Answer:
Hello and thank you for posting your query on healthcaremagic.com

Passing blood in urine is most often due to infection, stones in the ureters or kidneys or it could also be due to bleeding within the urinary bladder (due to cancers).

Bleeding while passing urine which is associated with pain indicates a probable uretric stone.

It is difficult to confirm the cause without a proper clinical exam and appropriate investigations such as Ultrasound scan/CT scan, urine routine and microscopic examination.

I request you to kindly consult a urologist on an urgent basis to find the exact cause and treat accordingly.

If the pain is severe, it is best to go to an emergency right away.

I hope this helps you for now, I will be happy to assist you further if you have any additional question.

Best wishes
Above answer was peer-reviewed by : Dr. Yogesh D
doctor
default
Follow up: Dr. Yogesh D 6 minutes later
will Cranberry Juice help? What can we do until we get to town? We live in a remote area and several hours before we can get to a doctor.
doctor
Answered by Dr. Yogesh D 9 minutes later
Brief Answer:
Unfortunately, cranberry juice will not help much. Drinking water might help, but should be cautious.

Detailed Answer:
Hello again,

Thank you for writing back with your difficulty.

I completely understand your predicament, however, I am sorry to say that there is nothing much your could probably do to help.

If it is a stone, then drinking water may push it out, or it could even worsen the pain.

However, if it is due to infection, then drinking water and cranberry juice will help.

For the time being, I can suggest you to give her Tablet Motrin DS or Dicyclomine if available with you.

I would urge you to either call an ambulance or take her to an ER after giving her Motrin (Ibuprofen 400mg).

All the best.
Above answer was peer-reviewed by : Dr. Yogesh D
doctor
Answered by
Dr.
Dr. Yogesh D

General & Family Physician

Practicing since :2009

Answered : 973 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Ct scan

doctor1 MD

I am experiencing a partial vision loss - probably a TIA - what will happen when I go to the emergency room?? YYYY@YYYY

doctor1 MD

My father undergone Electrical cardioversion treatment due to having severe Atrial Fibrilation (AF). Needless to say the treatment did not work...

doctor1 MD

I got real dizzy and kinda lost tempory balance and experienced double vision but only for 30 seconds, twice yesterday. I am in good health at 78...

doctor1 MD

Sir, My right side floating rib hits somewhere and I am having pain while moving side to side when I sleep. Feels like the rib is hitting some...

Get personalised answers from verified doctor in minutes across 80+ specialties

152 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Yogesh D
  • Q - Feeling dizzy, loss of balance, headaches. Not able to say right words....

  • Q - Elevated AST and MPV. No fever, blood disorders or anaemia. Any reason?

  • Q - Had nasal injury and bleeded. Have asymmetrical nose and problem in...

  • Q - Suffering from extreme dry mouth. Could I ask a doctor?

  • Q - Feeling sleepy after taking lisinopril. Can I stop the medication?

  • Q - Had a seizure and sustained additional fractures on back. Suffered...

  • Q - Baby has coffee stain on back. Has jaundice. What could this be?

  • Q - Have periodic involuntary eye movements. Feeling like things in room are...

  • Q - Can I take prednisone for the flareups of emphysema?

  • Q - Abdomen on left side bulges when I start to get erection. It is painful...

backtotop2